Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 16, NWS Tulsa, OK

April 24, 200913 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 24, 2009, 8:51 AM CDT for 13 counties in Oklahoma. It took effect at Apr 24, 2009, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2009, 8:51 AM CDT (13:51 UTC)
In effect from
Apr 24, 2009, 9:00 AM CDT
Expired
Apr 24, 2009, 8:00 PM CDT
In force
11 hr
Issued by
NWS Tulsa, OK

Counties Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 18 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 241351
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
851 AM CDT FRI APR 24 2009


OKZ054>064-067>069-242200-
/O.NEW.KTSA.WI.Y.0016.090424T1400Z-090425T0100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...WAGONER...TAHLEQUAH...STILWELL
851 AM CDT FRI APR 24 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...WAGONER...CHEROKEE AND ADAIR.

GUSTY SOUTH WINDS WILL BE POSSIBLE TODAY ACROSS MUCH OF NORTHEAST
OKLAHOMA. SUSTAINED SPEEDS OF 20 TO 30 MPH WILL BE LIKELY FOR MUCH
OF THE AFTERNOON...WITH GUSTS TO 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KTSA 242106
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT FRI APR 24 2009

OKZ054>064-067>069-250100-
/O.CON.KTSA.WI.Y.0016.000000T0000Z-090425T0100Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...WAGONER...TAHLEQUAH...STILWELL
406 PM CDT FRI APR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...WAGONER...CHEROKEE AND ADAIR.

GUSTY SOUTH WINDS WILL BE CONTINUE UNTIL SUNSET ACROSS MUCH OF
NORTHEAST OKLAHOMA. SUSTAINED SPEEDS OF 20 TO 30 MILES AN HOUR
WILL BE LIKELY...WITH GUSTS TO 40 MILES AN HOUR AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 24, 6:13 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 24, 6:13 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
613 AM CDT FRI APR 24 2009

...AVIATION...

.DISCUSSION...
OCCASIONAL MVFR CIGS WILL BE POSSIBLE FOR ALL TAF
SITES THROUGH AROUND 18Z...OTHERWISE EXPECT VFR
CONDITIONS WITH GUSTY SOUTH WINDS. LOW STRATUS WILL
OVERSPREAD ALL AREAS TOWARD THE END OF THE FORECAST
PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...18
Hazardous weather outlook, Apr 24, 8:11 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
811 AM CDT FRI APR 24 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
811 AM CDT FRI APR 24 2009

...ACTIVE WEATHER SHAPING UP FOR EARLY NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE MORNING.

DISCUSSION...
BREEZY SOUTH WINDS WILL COMBINE WITH WARM TEMPERATURES AND LOW
AFTERNOON RELATIVE HUMIDITIES TO PRODUCE AN ELEVATED FIRE DANGER
TODAY FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE SOUTHWESTERLY UPPER FLOW PATTERN WILL DEVELOP OVER THE
WEEKEND AND PERSIST THROUGH NEXT WEEK. IMPROVING LOW-LEVEL
MOISTURE...COMBINED WITH NUMEROUS UPPER LEVEL DISTURBANCES AND A
NEARBY SURFACE BOUNDARY WILL RESULT IN PERIODIC CHANCES OF SHOWERS
AND THUNDERSTORMS MAINLY LATE THIS WEEKEND AND THROUGH MUCH OF NEXT
WEEK. THE BEST CHANCES FOR SIGNIFICANT RAINFALL APPEARS TO BE IN THE
MONDAY TO TUESDAY TIMEFRAME...WHEN 2 TO 4 INCHES OF RAIN WILL BE
POSSIBLE. SOME SEVERE WEATHER WILL BE POSSIBLE AS WELL...BUT THE
MAIN THREAT SHOULD BE HEAVY RAINFALL.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR THE
POSSIBILITY OF SEVERE WEATHER AND FLOODING LATE IN THE WEEKEND AND
EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 11:23 PM CDTSpecial Weather StatementTSACreek37 min
Apr 24, 3:42 PM CDTSpecial Weather StatementTSAPittsburg48 min
Apr 24, 3:45 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg19 min
Apr 24, 4:05 PM CDTSpecial Weather StatementTSALatimer40 min
Apr 24, 6:32 PM CDTSpecial Weather StatementTSALeFlore28 min
Apr 24, 6:49 PM CDTSevere Thunderstorm WarningTSAPushmataha41 min

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.